Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 1, 2020, 8:31 PM CST. It took effect at Feb 2, 2020, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 8:31 PM CST (02:31 UTC)
- In effect from
- Feb 2, 2020, 9:00 AM CST
- Expired
- Feb 2, 2020, 2:53 PM CST
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
459 WHUS73 KGRB 020231 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 831 PM CST Sat Feb 1 2020 LMZ541>543-021045- /O.UPG.KGRB.SC.Y.0012.200202T0600Z-200203T0000Z/ /O.NEW.KGRB.GL.W.0004.200202T1500Z-200203T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 831 PM CST Sat Feb 1 2020 ...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... * WHAT...West winds increasing to 20 to 30 knots with gale force gusts to around 35 knots expected. Waves building to 2 to 4 feet. * WHERE...Rock Island Passage to Sheboygan WI. * WHEN...From 9 AM to 9 PM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
3 follow-up statements
845 WHUS73 KGRB 020951 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 351 AM CST Sun Feb 2 2020 LMZ541>543-021800- /O.CON.KGRB.GL.W.0004.200202T1500Z-200203T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 351 AM CST Sun Feb 2 2020 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...West winds increasing to 20 to 30 knots with gale force gusts to around 35 knots expected. Waves building to 2 to 4 feet. * WHERE...Rock Island Passage to Sheboygan WI. * WHEN...From 9 AM to 9 PM CST. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kurimski
886 WHUS73 KGRB 021559 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 959 AM CST Sun Feb 2 2020 LMZ541>543-030000- /O.CON.KGRB.GL.W.0004.000000T0000Z-200203T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 959 AM CST Sun Feb 2 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West winds 15 to 25 kts with gusts up to 35 kts. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
655 WHUS73 KGRB 022053 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 253 PM CST Sun Feb 2 2020 LMZ541>543-030400- /O.CAN.KGRB.GL.W.0004.000000T0000Z-200203T0300Z/ /O.NEW.KGRB.SC.Y.0013.200202T2053Z-200203T0400Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 253 PM CST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots. * WHERE...Rock Island Passage to Sheboygan WI. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 1, 7:42 PM CST, 49 minutes earlier.
Area forecast discussion, Feb 1, 7:42 PM CST, 49 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 742 PM CST Sat Feb 1 2020 New Information added to update section .UPDATE... Issued at 735 PM CST Sat Feb 1 2020 Have made a significant upward adjustment in winds on Sunday, especially over central and eastern WI, where gusts to around 40 mph are anticipated. With breaks in the clouds expected, temperatures should warm significantly, allowing for deeper mixing into the strong west flow aloft. Will let the midnight crew decide if further upward adjustments or a Wind Advisory will be needed. We will be issuing a Gale Warning for our Lake Michigan marine zones, with the greatest likelihood of gale force gusts expected south of Sturgeon Bay. && .SHORT TERM...Tonight and Sunday Issued at 216 PM CST Sat Feb 1 2020 The latest RAP analysis and satellite/radar imagery show shortwave troughing moving east across eastern Lake Superior and the lower peninsula of Michigan. Meanwhile, warmer and drier air is moving into western Wisconsin, and helping to scour out the persistent low clouds that have been present for days. The leading edge of the clearing is now moving into north-central WI, and expect this trend to continue southeast through the rest of the afternoon. Looking further west, a warm front is quickly moving east over the Dakotas and south-central Canada. Light precip chances with this warm front are the main forecast concern tonight, followed by temps/winds on Sunday. Tonight...The warm front will rapidly move east and across the state. Mid-level fgen is forecast to spread southeast along the front and into far northeast Wisconsin by mid-evening and lingering over the Door Peninsula into the overnight hours. The higher resolution models continue to be less than impressed with precip potential, and only spit out a hundredth of precip. Most of this should fall as snow or flurries, but perhaps there is a chance of freezing drizzle on the back edge of any precip band that does develop. Not anticipating widespread slippery conditions, but maybe the precip could create a few slippery stretches where temps fall below freezing. Temps remain a challenge. Given how little temps have fallen the past few nights, and ample cloud cover and warm advection tonight, think will stay on the warm side of guidance and only have lows fall a couple degrees off today's highs. Sunday...Low clouds in the wake of the warm front will likely lead to a cloudy start across most of the area early in the morning. But with daytime heating and mechanical mixing from the strong winds above the inversion, think will see relatively quick clearing take place, except for far northern WI. It is quite possible that the mechanical mixing will lead to a warmer and windier day than currently forecast, but uncertainty is high regarding how the stout inversion will hold up. Trended slightly warmer with this latest forecast considering the current temps over the western Dakotas and eastern Montana, which would place temps in the low to mid 40s and near record highs over central to northeast WI. .LONG TERM...Sunday Night Through Saturday Issued at 216 PM CST Sat Feb 1 2020 Pretty quiet weather looks to be in store for Northern and Central Wisconsin next week with split upper flow that phases a bit by the middle of the week. The northern jet is far enough north to keep temperatures generally at or above normal except for Wednesday and Thursday. Gulf moisture is not forecast to get any further north than the Ohio Valley, so any snow we might see from weak systems will be light. The best chance of any snow accumulations should be Wednesday or Thursday on the northern fringe of a synoptic scale system well to our south. && .AVIATION...for 00Z TAF Issuance Issued at 541 PM CST Sat Feb 1 2020 Mid-level clouds and VFR conditions will prevail early this evening, though clouds are expected to thicken during the mid to late evening as a warm front approaches from the west. This front is expected to bring a brief period of light mixed precipitation to the region during the late evening and overnight hours. The steadiest precipitation is expected over far northeast WI. Have added a brief period (2-4 hours) of light precipitation and associated MVFR conditions at the TAF sites, but at least partial clearing should occur after the precipitation ends. The best chance of lingering cloud cover on Sunday should be over northern WI, but ceilings are expected to be in the VFR category. With expected sunshine and warmer temperatures on Sunday, there is potential for windy conditions to develop by late morning. Strong west-northwest winds aloft will also lead to LLWS, which will begin overnight, and continue through the day on Sunday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Kieckbusch SHORT TERM.....MPC LONG TERM......RDM AVIATION.......Kieckbusch
Hazardous weather outlook, Feb 1, 7:49 PM CST, 42 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 749 PM CST Sat Feb 1 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 749 PM CST Sat Feb 1 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Slippery spots are again possible on the roads tonight, especially in far northeast Wisconsin, due to a mix of light snow and freezing drizzle. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Strong west winds will develop on Sunday, especially along and south of Highway 29, and along the Lake Michigan shoreline. Gusts to 40 mph are anticipated during the late morning and afternoon. Motorists with high profile vehicles should use caution, especially when traveling on north to south oriented roads. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any freezing drizzle resulting in slippery travel conditions. LMZ521-522-541>543-030200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 749 PM CST Sat Feb 1 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Gale Warning has been issued on Lake Michigan from 9 am to 9 pm Sunday. West gales to around 35 knots are anticipated. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:53 PM CST | Small Craft Advisory | GRB | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.